Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/skin-beauty/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    Please help- MISERABLE
    avatar
    sunflower62509 posted:
    I started using Differin cream about 3 weeks ago. I use it every other day, pea-size amount, careful not to use too close too my eyes mouth etc. About a week ago, I woke up with swollen, red itchy eyelids. Didn't give it too much thought since I have seasonal allergies. Took my claritin and used tiny bit of OTC hydrocortisone cream. Seemed to clear up within few days, just left with tiny abrasion-like mark under left eye. All of a sudden, it came back, now to both eyes and upper and lower eyelids, swollen ,red itchy, HORRIBLE!! It's even left deep creases under my eyes, I guess from the swelling. I didn't think it might be related to the Differin, until today. I used it last night and my face is very red and mildly itchy. I have appt with Dermatologist on thursday, and eye MD on tues. Hydrocortisone cream helps with itch and I'm careful to use very little. I just look and feel terrible!! Anyone have any ideas, similar experiences?? Any feedback would be appreciated greatly! Thanks
     
    avatar
    Susan Evans, MD responded:
    Hi I reviewed the product insert on Defferin cream .
    According to their website ,some individuals may be susceptible to a hypersensitive reaction.
    It appears that you have already taken the right steps by scheduling an appointment with your Dermatologist.
    Your Physican may prescribe something stronger than over the counter hydrocortisone to help clear things up..
    www.drsusanevansdermatology.com


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Avoid drinking margaritas in the sun!Expert
    One of the most common things that we see in the office in the summer and after winter vacations are burns from people having lime juice ... More
    Was this Helpful?
    12 of 13 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.